MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION LOTUS EDGE VALVE SYSTEM; LOTUS EDGE TM VALVE SYSTEM

BOSTON SCIENTIFIC CORPORATION LOTUS EDGE VALVE SYSTEM; LOTUS EDGE TM VALVE SYSTEM
Model Number H749LVSUS250
Medical Device Problem Codes Mechanical Problem (1384); Difficult to Remove (1528); Use of Device Problem (1670)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/08/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that failure to re-sheath the delivery system occurred.A patient was selected for a 25 mm lotus edge valve implant.During the procedure, the nosecone would not fully re-sheath back into the delivery system after the valve was released.In addition, the handle would not rotate any further.There were no patient consequences, the patient is okay.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H3:device eval by manufacturer: the lotus edge valve device was returned and analyzed by a boston scientific quality engineer.The device was returned partially sheathed with the release door open.No kinks or damages were observed along the length of the device.Exiting from the outer sheath was approximately 2.5 cm of the nosecone and nosecone extension.An attempt to fully re-sheath the nosecone noted that the handle could turn before it eventually jammed.No tension was noted on the outer sheath.The blue control knob was removed and no damage was noted to the ring gears.Damage was visible to the release collar circumferential rail.This was consistent with the force limiter ear driving through the circumferential rail.There did not appear to any damage to the force limiter ear.Examinations of the handling housing identified that the force limiter inner carriage ears were not aligned in the handle housing rails.Further analysis identified that the rail on the right-hand handle housing was broken approximately 7cm distal from the lead screw bearing.This break would have resulted in the force limiter inner carriage ears popping out of the linear rail and not feeding into the lost motion barrel during re-sheath.The mis-alignment of the force limiter inner carriage ears and the lost motion barrel lead to a jam up of the handle which confirms the complaint incident.No issues were identified with the actual handle components which could have contributed to the break.The damage to the handle components is consistent with the operator attempting to re-sheath too early.As a result, a break occurred in the release collar circumferential rail.For this type of break to occur it would have also lead to increased torsional force on the ears of the force limiter inner carriage which in turn exerted increased force on the rail section of the right-hand housing.The damage is consistent with the user not rotating back from hard-stop with the release collar.This would have put a lot of force on the inner carriage which likely resulted in the break in the right hand housing rail which unseated the inner carriage.

Brand Name
LOTUS EDGE VALVE SYSTEM
Common Device Name
LOTUS EDGE TM VALVE SYSTEM
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10553465
Report Number2134265-2020-12789
Device Sequence Number11549897
Product Code NPT
UDI-Device Identifier08714729960911
UDI-Public08714729960911
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/09/2020
Device Model NumberH749LVSUS250
Device Catalogue NumberH749LVSUS250
Device Lot Number0024893700
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/14/2020
Initial Date Received by Manufacturer 09/08/2020
Supplement Date Received by Manufacturer10/29/2020
Initial Report FDA Received Date09/18/2020
Supplement Report FDA Received Date11/13/2020
Patient Sequence Number1